Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Anxiety,BP, Palpitations - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3511 Questions
Doctor :   hi
Doctor :  
how can i help you?
Doctor :  
please proceed with your health query
User :   Hello I'm 32 years old never hospitalized and been on propranalol 60 mgs ER zoloft 132.5 mgs and clonazepam 0.5 daily for 5 years for anxiety .. I'm 6'2 265 pounds and haven't done much exercise for years . I recently got a trainer and he had me walking 5.0 miles a day jumping jacks and weights . I recently started having a faster pulse than usual and palpitations
Doctor :  
ok
Doctor :  
this could be due to teh exercises itself
Doctor :  
please get your physicians opinion on your exercise pattern whether you will be or you are allowed to do such exercies
User :   I've had pcs in the past but they had gone away . After this rigorous out of the blue strain Ive been feeling a fluttery in my chest and my heart speeds up faster and when u laying down I feel it fluttering in my chest
Doctor :  
you will need to stop the exertions and undergo and ECG/EKG
Doctor :  
and get complete health examination done.
User :   My blood pressure is 120/70 and pulse fluctuates .. I stopped working out and my pulse is starting to calm down but I still feel the flutter when I lay down and sometimes my heart beats fast when I get up fast or go up stairs .. Didn't have this as bad before this exercise ..
Doctor :  
which is why the ECG/EKG is recommended for you
User :   I made an appointment with a cardiologist Tuesday .. But I'm scarred and don't wanna hear that I have something serious
Doctor :  
to see how much load is coming on the heart, or of there is some other problem that has been precipitated due to the rigorous exercise
Doctor :  
you need not be worried, if anything is really wrong, it is better that it should get detected early and treatment started early for it
Doctor :  
it will benefit you more than only sitting and worrying and not taking treatment for it
Doctor :  
have you followed what i have said?
User :   I have no chest pain no shortness of breath just the feeelings I mentioned above .. Do u think it could be bad
User :   I take propranalol 60 er and it's helped me for years with my anxiety and heart
Doctor :   the porpranolol is for the heart and blod pressure and it does helps a little with anxiety
Doctor :   now that you are having the above symptoms
Doctor :  
it is best that you do get a check done for the heart from a cardiologist
Doctor :  
and rest assured after results that your treatment is going in the right direction
User :   Ok... With no chest pain shortness of breath and controlled blood pressure do u think it could still be serious?
Doctor :  
no it may not be serious,
Doctor :  
if you go early, it will be detected early
Doctor :  
and complications avoided
User :   I was thinking it could be side effects of zoloft ..
Doctor :  
but you were taking zoloft before you started exercises
User :   I measured my BP tonight and it was 115/85 pulse 82 .. But when I lay down I still feel a little flutter in chest
Doctor :  
so i dont thing the cardiac symptoms that you are having would be due to zoloft
User :   I recently bumped up my dose from 100 to 132.5
Doctor :  
was the dose raised by your physician or did you do it yourself?
Doctor :  
and when did this happen? how long back?
User :   It's been 31/2 weeks .. My psychiatrist and I raised it cuz it was pooping out after 4 years on it
Doctor :  
ok
Doctor :  
i still recommend that you take a cardiac check up
Doctor :  
first of all relax yourself
Doctor :  
instead of thinking what is causing the effects and making your own assumptions, get a check done
Doctor :  
and start with treatment if indicated
Doctor :   Did you follow what I said?
Doctor :   Is there any thing else I can help you with?
User :   Ok .. I'm really scarred . The more days go by that I don't work out the less I feel the fast beats .. I walked 35 miles in one week did jumping jacks and weights for one week then this all started . It's been 5 days and I stopped
Doctor :   ok
Doctor :  
it is good that you have stopped the exertion causing factors
Doctor :   so go ahead with your next step of your cardio appointment
Doctor :  
get back to us if you have doubts after your cardio work up is done
User :   Great .. It's tuesday .. Hopefully this flutter will pass
Doctor :  
we will help you to solve/understand your problems
User :   Thank u . I'm grateful
Doctor :  
even if the flutter stops by tuesday, you should still go in for the appointment
Doctor :  
do not cancel it or postpone it
User :   Ok
Doctor :  
even though the exercise was teh causative factor, it might have left some amount of effects on heart
Doctor :  
and its better to make sure that everything is on the right track
User :   What effects could those be ?
Doctor :  
Is there any thing else I can help you with?
Doctor :  
Please fill the feedback form, and comment box, and say done when done, while answer your next query
Doctor :  
it could be the effect as overload, the flutter could be due to arrhythmia, the faster pulse and palpitations due to the overload
Doctor :   and if these effects persist for long time they could result in permanent damage to heart either to the valves, or lead to muscular hypertrophy of heart muscles
Doctor :   and lead to other complications
Doctor :  
since it is start of the symptoms for you, its better that a complete cardio check is done

Doctor :   so ensure that teh effects are only temporary and not leading to any permanent effects
Doctor :  
have you followed what i have said?
Doctor :   Is there any thing else I can help you with?
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor